Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 347, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 25, 2004, 10:59 AM CDT for Richardson County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2004, 10:59 AM CDT (15:59 UTC)
- Expired
- Aug 25, 2004, 11:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Richardson County, NE
The radar
The Topeka radar (KTWX), 133 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 8:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:15 AM CDT, 7 hours 44 minutes earlier.
Area forecast discussion, Aug 25, 3:15 AM CDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 AM CDT WED AUG 25 2004 .DISCUSSION... FORECAST CHALLENGES CONTINUE TO CENTER AROUND THUNDERSTORM CHANCES INTO THE WEEKEND. UPPER TROF TO THE WEST CONTINUES TO THROW SHORTWAVES AT THE AREA. COMPLEX ACROSS WESTERN NEBRASKA IS PROGGED TO CONTINUE NORTHEAST THIS MORNING...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO A PORTION OF THE FORECAST AREA THROUGH THE MORNING AND EARLY AFTERNOON HOURS. SOME WEAKENING IS EVIDENT PER LATEST REGIONAL RADARS SO CONFIDENCE NOT REAL HIGH ON ACTIVITY LINGERING INTO THE LATE MORNING HOURS. LEFT OVER OUTFLOW BOUNDARIES MAY EXIST ACROSS THE FORECAST AREA THIS AFTERNOON. WITH AMPLE MOISTURE REMAINING IN PLACE AND ANOTHER WEAK SHORTWAVE MOVING ACROSS SOUTHERN SOUTH DAKOTA...WL LEAVE A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE NORTH. UNCERTAINTY CONTINUES INTO THURSDAY AND FRIDAY AS NORTHERN SEGMENT OF UPPER TROF PASSES THRU THE SOUTHERN PRAIRIE PROVINCES...PUSHING A WEAK BOUNDARY THROUGH ON THURSDAY. UPPER TROUGH OVER THE WESTERN CONUS BEGINS TO APPROACH THE CENTRAL PLAINS ON FRIDAY...DRIVING A STRONGER FRONT INTO THE CENTRAL PLAINS. TEMPERATURES SHOULD COOL WELL INTO THE LOWER 70S TO LOWER 80S ACROSS THE FORECAST AREA. PCPN CHANCES ALSO INCREASE ON FRIDAY/FRIDAY NIGHT WITH LARGE SCALE ASCENT AHEAD OF APPROACHING TROUGH. TROUGH AXIS SHOULD PASS OVERHEAD ON SATURDAY...ENDING PCPN CHANCES ACROSS THE AREA. FLOW ALOFT BRIEFLY BECOMES NORTHWESTERLY ON SUNDAY. RIDGE BREAKS DOWN EARLY IN THE SCHOOL/WORK WEEK...ALLOWING FOR A DRY ZONAL FLOW PATTERN WITH A SLIGHT WARM UP TOWARDS MID WEEK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS
Hazardous weather outlook, Aug 25, 5:20 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 AM CDT WED AUG 25 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251700- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 520 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWESTERN IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE OUTLOOK AREA THIS MORNING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. THESE STORMS SHOULD DIMINISH BY LATE MORNING...HOWEVER REDEVELOPMENT IS POSSIBLE LATER THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE THIS AFTERNOON OR EVENING WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE OUTLOOK AREA FROM THURSDAY NIGHT THROUGH SATURDAY. SEVERE STORMS MAY OCCUR AGAIN FRIDAY...WITH HAIL AND STRONG WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AFTERNOON. GRIFFIS
In the hours before
Local storm report, Aug 25, 5:00 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
500 AM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0452 AM HAIL 4 NE GRETNA 41.18N 96.19W
08/25/2004 0.75 INCH SARPY NE CO-OP OBSERVER
&&
BGLocal storm report, Aug 25, 9:21 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
921 AM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL 7 SW BEATRICE 40.20N 96.84W
08/25/2004 1.00 INCH GAGE NE LAW ENFORCEMENT
0909 AM HAIL 3 WNW BEATRICE 40.29N 96.80W
08/25/2004 1.00 INCH GAGE NE EMERGENCY MNGR
0917 AM HAIL BEATRICE 40.27N 96.75W
08/25/2004 0.88 INCH GAGE NE LAW ENFORCEMENT
&&
JEKLocal storm report, Aug 25, 10:14 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1014 AM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL STEELE CITY 40.04N 97.02W
08/25/2004 1.00 INCH JEFFERSON NE TRAINED SPOTTER
0935 AM HAIL STEELE CITY 40.04N 97.02W
08/25/2004 0.75 INCH JEFFERSON NE FIRE DEPT/RESCUE
&&
JEKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:03 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 42 min |
| Aug 25, 9:29 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 31 min |
| Aug 25, 11:00 AM CDT | Severe Thunderstorm Warning | OAX | Richardson | 30 min |
| Aug 25, 11:32 AM CDT | Severe Thunderstorm Warning | OAX | Page | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.